MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIVERSAL CYSTO-URETHROSCOPE, 20 FR.

KARL STORZ SE & CO. KG UNIVERSAL CYSTO-URETHROSCOPE, 20 FR.
Model Number 27035BB
Medical Device Problem Codes Solder Joint Fracture (2324); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the telescope presents leaks at the lens tip and the image became blurry.It was stated that the procedure was completed successfully and there were no adverse consequences for the patient, user or third.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on february 17,2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the returned optics we have shown mechanical damage (impact points) in the distal soldered seam.In addition, a foreign particle was detected in the rod lens system, which probably entered the image field through the impact points in the distal area.The foreign particle has no negative influence on the imaging.The optics image is sharp and clear.Identified damages: - distal end mechanically damaged - heavy impact points on the distal solder seam - moisture inside the rod lens system (this is a consequential damage due impact points on the distal solder seam) - residues inside the rod lens system (this is a consequential damage due impact points on the distal solder seam).With reference to the customer's fault description "leakage at the tip of the lens - during use," a leak can be confirmed.The leak was caused by a mechanically damaged distal solder joint (impact marks).This allowed moisture to penetrate the lens system of the imaging rod unhindered during use or clinical treatment.The ingress of moisture has a significant impact on imaging.The damage found is not due to a manufacturing/production defect but was caused by clinical use or mechanical damage.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIVERSAL CYSTO-URETHROSCOPE, 20 FR.
Common Device Name
UNIVERSAL CYSTO-URETHROSCOPE, 20 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21287056
Report Number9610617-2025-00114
Device Sequence Number9320126
Product Code FAJ
UDI-Device Identifier04048551232484
UDI-Public04048551232484
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27035BB
Device Catalogue Number27035BB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/17/2025
06/06/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/18/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown